Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 47, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 22, 2013, 10:47 AM CDT. It took effect at Oct 23, 2013, 12:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2013, 10:47 AM CDT (15:47 UTC)
- In effect from
- Oct 23, 2013, 12:00 AM CDT
- Expired
- Oct 23, 2013, 12:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
670 WHUS74 KMOB 221547 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1047 AM CDT TUE OCT 22 2013 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT UNTIL NOON ON WEDNESDAY FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .A STRONG COLD FRONT IS STILL EXPECTED TO MOVE ACROSS THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA BEGINNING LATE THIS EVENING AND OVERNIGHT. WINDS UP TO 20 KNOTS WITH HIGHER GUSTS CAN BE EXPECTED...ESPECIALLY OVER THE OPEN GULF WATERS FROM 0 TO 60 NM OUT INCLUDING THE SOUTHERN END OF MOBILE BAY AND MISSISSIPPI SOUND EAST OF PASCAGOULA. GMZ631-632-650-655-670-675-230300- /O.NEW.KMOB.SC.Y.0047.131023T0500Z-131023T1700Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1047 AM CDT TUE OCT 22 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CDT WEDNESDAY. * WINDS: INCREASING TO 20 KNOTS WITH HIGHER GUSTS. * SEAS: INCREASING TO 4 TO 6 FEET LATE TONIGHT CONTINUING THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
880 WHUS74 KMOB 230305 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1005 PM CDT TUE OCT 22 2013 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL NOON WEDNESDAY FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .A COLD FRONT WILL PUSH SOUTHWARD INTO THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA DURING THE OVERNIGHT HOURS. NORTHERLY WINDS WILL INCREASE TO AROUND 20 KNOTS WITH HIGHER GUSTS...ESPECIALLY OVER THE OPEN GULF WATERS FROM 20 TO 60 NM OUT INCLUDING THE SOUTHERN END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA. GMZ631-632-650-655-670-675-231100- /O.CON.KMOB.SC.Y.0047.131023T0500Z-131023T1700Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1005 PM CDT TUE OCT 22 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT WEDNESDAY. * WINDS: INCREASING TO 20 KNOTS FROM THE NORTH WITH HIGHER GUSTS. * SEAS: INCREASING TO 4 TO 6 FEET MAINLY WELL OFFSHORE LATE TONIGHT THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
681 WHUS74 KMOB 231036 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 536 AM CDT WED OCT 23 2013 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY FOR THE GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .NORTHERLY WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL GRADUALLY DECREASE THIS AFTERNOON. GMZ631-632-650-655-670-675-231700- /O.CON.KMOB.SC.Y.0047.000000T0000Z-131023T1700Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 536 AM CDT WED OCT 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY. * WINDS: NORTHERLY AROUND 20 KNOTS WITH HIGHER GUSTS. * SEAS: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 3:10 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Oct 22, 3:10 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION...COR TO FIRE WEATHER PORTION NATIONAL WEATHER SERVICE MOBILE AL 310 AM CDT TUE OCT 22 2013 .SHORT TERM (TODAY AND TONIGHT)...A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AS A STRONG SHORTWAVE MOVES ACROSS THE OHIO VALLEY. AHEAD OF THE FRONT...DISTURBANCES IN THE UPPER LEVEL SOUTHWEST FLOW WILL CONTINUE TO GENERATE RAIN SHOWERS ESPECIALLY OFFSHORE AND NEAR THE COAST. THE HEAVIER RAIN IS EXPECTED TO REMAIN OFFSHORE WITH ONLY A FEW LIGHT SHOWERS POSSIBLE WITH THE PASSAGE OF THE FRONT. THE LOWER LEVELS REMAIN RATHER DRY AND THIS WILL HELP LIMIT THE RAIN AMOUNTS. SKIES WILL CLEAR FROM THE NORTHWEST DURING THE AFTERNOON AND EVENING HOURS AS A MUCH COOLER AND DRIER AIRMASS MOVES INTO THE REGION IN THE WAKE OF THE FRONT. THE CENTER OF THE BUILDING HIGH PRESSURE WILL REMAIN TO OUR NORTH AND WEST TONIGHT WHICH WILL KEEP THE BOUNDARY LAYER MIXED AND NOT ALLOW TEMPS TO FALL AS MUCH AS ONE WOULD EXPECTED WITH THIS AIRMASS. HOWEVER...STRONG COLD AIR ADVECTION WILL ALLOW TEMPS TO FALL INTO THE LOW TO MID 40S WELL INLAND AND MID 50S NEAR THE COAST. /13 FOR WEDNESDAY THROUGH THURSDAY NIGHT...A DEEP LONGWAVE TROF OVER THE EASTERN STATES...ABOUT 2.5 STANDARD DEVIATIONS BELOW SEASONABLE NORMALS...WEAKENS SLIGHTLY BUT OTHERWISE REMAINS IN PLACE. A DOME OF DRY HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY INTO WEDNESDAY NIGHT AND WHILE DAYTIME HIGHS ON WEDNESDAY WILL BE NEAR OR SLIGHTLY BELOW SEASONABLE VALUES...RADIATIONAL COOLING WEDNESDAY NIGHT WILL ALLOW FOR OVERNIGHT LOWS IN THE FORTIES FOR MUCH OF THE AREA...AND LOWER THIRTIES WELL INLAND. AS NOTED BY THE PREVIOUS SHIFT...MAY SEE SOME PATCHY FROST BY THURSDAY MORNING WELL INLAND. TEMPERATURES ON THURSDAY WILL BE NEAR SEASONABLE VALUES WITH A REINFORCING COLD FRONT MOVES THROUGH THE AREA LATE THURSDAY AFTERNOON INTO THURSDAY EVENING. THE RADIATIVE CHANNEL IS SOMEWHAT LESS OPEN COMPARED TO WEDNESDAY NIGHT AND MORE MIXING IS EXPECTED WITH THE COLDER TEMPERATURES IN THE WAKE OF THE FRONT DELAYED UNTIL THE LONG TERM PERIOD. LOWS THURSDAY NIGHT WILL BE IN THE FORTIES ACROSS MOST OF THE AREA. DRY WEATHER CONTINUES THROUGH THE PERIOD. /29 .LONG TERM (FRIDAY THROUGH MONDAY)...THE LONGWAVE TROF WEAKENS TO A NEARLY ZONAL FLOW OVER THE AREA THROUGH SATURDAY WHICH PERSISTS THROUGH MONDAY WHILE A POSITIVELY TILTED LONGWAVE TROF FORMS OVER THE WESTERN STATES. A LARGE COLD AND DRY DOME OF HIGH PRESSURE BUILDS INTO THE SOUTHEASTERN STATES THROUGH SATURDAY NIGHT THEN MOVES OFF INTO THE WESTERN ATLANTIC BY MONDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE PLAINS. DAYTIME HIGHS FRIDAY AND SATURDAY WILL BE SEVERAL DEGREES BELOW SEASONABLE VALUES WITH LOWS FRIDAY NIGHT IN THE MID TO UPPER THIRTIES ACROSS MOST OF THE AREA. TEMPERATURES MODERATE SOMEWHAT SATURDAY NIGHT WITH LOWER FORTIES NEAR THE COAST AND MID TO UPPER THIRTIES FURTHER INLAND AND HIGHS ON SUNDAY RECOVER TO THE LOWER SEVENTIES. THE MODERATING TREND CONTINUES THROUGH MONDAY WITH DAYTIME HIGHS NEAR SEASONABLE VALUES. DRY WEATHER CONTINUES THROUGH THE PERIOD. /29 && .MARINE...HIGH PRESSURE WILL WEAKEN OVER THE MARINE AREA TODAY AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE NORTH. A MODERATE TO STRONG NORTHERLY WIND FLOW IS EXPECTED IN THE WAKE OF THE FRONT BEGINNING LATE TONIGHT...CONTINUING THROUGH EARLY THURSDAY MORNING. NORTHERLY WINDS AND SEAS ARE EXPECTED TO REBUILD LATE THURSDAY NIGHT THROUGH SATURDAY MORNING IN THE WAKE OF ANOTHER COLD FRONT MOVING ACROSS THE MARINE AREA LATER IN THE WEEK. /13 && .AVIATION (12Z ISSUANCE)...MID AND HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS THE AREA THROUGH THIS MORNING WITH PASSING LIGHT RAIN. SKIES WILL CLEAR FROM THE NORTHWEST THIS AFTERNOON AND EVENING IN THE WAKE OF A COLD FRONT. THEREFORE WILL MAINTAIN A VFR FORECAST THROUGH THE PERIOD. /13 && .FIRE WEATHER...WHILE AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS TODAY...DRIER AIR FLOWING INTO THE AREA IN THE WAKE OF A COLD FRONT WILL RESULT IN A PERIOD OF LOW RELATIVE HUMIDITIES THROUGH THE WEEKEND WITH AFTERNOON RELATIVE HUMIDITIES IN THE MID TO UPPER TWENTY PERCENT RANGE. WHILE THE RELATIVE HUMIDITY CRITERIA WILL PROBABLY BE MET THE NORTHWEST FLORIDA PANHANDLE ON WEDNESDAY AND MORE LIKELY FRIDAY AND THE ERC VALUES ARE EXPECTED TO BE NEAR 30 TO 33...THE WIND REQUIREMENT LOOKS TOO MARGINAL AT THIS TIME ON WEDNESDAY THEN IS NOT MET OTHERWISE. FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA...WHILE THE RELATIVE HUMIDITY REQUIREMENT IS MET WEDNESDAY AND FRIDAY AND MARGINALLY SO ON THURSDAY...KBDI VALUES ARE TOO LOW EXCEPT FOR A PORTION OF WASHINGTON AND CHOCTAW COUNTIES AND WINDS WILL BE BELOW CRITERIA THURSDAY AND FRIDAY. FOR OUR ALABAMA COUNTIES...WEDNESDAY IS A DAY OF CONCERN AS WIND CRITERIA WILL BE MET BUT KBDI IS NOT MET EXCEPT FOR THE SMALL PORTION MENTIONED ABOVE AND IS CONSIDERED TOO MARGINAL AT THIS TIME. FOR SOUTHEAST MISSISSIPPI...THE RELATIVE HUMIDITY REQUIREMENT IS MARGINALLY MET WEDNESDAY AND FRIDAY BUT THE WIND REQUIREMENT IS NOT MET. THESE CONDITIONS WILL BE CLOSELY MONITORED FOR FUTURE POSSIBLE FIRE WEATHER WATCHES OR WARNINGS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 52 75 46 76 / 20 05 00 00 00 PENSACOLA 77 56 77 49 75 / 40 05 00 00 00 DESTIN 75 58 77 51 75 / 40 10 00 00 00 EVERGREEN 75 46 73 40 74 / 20 05 00 00 00 WAYNESBORO 77 47 72 39 76 / 10 05 00 00 00 CAMDEN 77 44 71 39 73 / 20 05 00 00 00 CRESTVIEW 77 47 77 40 77 / 30 05 00 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 22, 7:34 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 734 AM CDT TUE OCT 22 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231245- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 734 AM CDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF FROST ARE POSSIBLE SATURDAY MORNING...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-231245- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 734 AM CDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL INCREASE TONIGHT IN THE WAKE OF A COLD FRONT. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT INTO FRIDAY BRINGING ANOTHER PERIOD OF STRONG OFFSHORE FLOW FOR THE END OF THE WEEK.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:54 PM CDT | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 15 hr |
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.